Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Approximation properties on invariant measure and Oseledec splitting in non-uniformly hyperbolic systems


Authors: Chao Liang, Geng Liu and Wenxiang Sun
Journal: Trans. Amer. Math. Soc. 361 (2009), 1543-1579
MSC (2000): Primary 37C40, 37D25, 37H15, 37A35
DOI: https://doi.org/10.1090/S0002-9947-08-04630-8
Published electronically: October 21, 2008
MathSciNet review: 2457408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that each invariant measure in a non-uniformly hyperbolic system can be approximated by atomic measures on hyperbolic periodic orbits. This contributes to our main result that the mean angle (Definition 1.10), independence number (Definition 1.6) and Oseledec splitting for an ergodic hyperbolic measure with simple spectrum can be approximated by those for atomic measures on hyperbolic periodic orbits, respectively. Combining this result with the approximation property of Lyapunov exponents by Wang and Sun, 2005 (Theorem 1.9), we strengthen Katok's closing lemma (1980) by presenting more extensive information not only about the state system but also its linearization.

In the present paper, we also study an ergodic theorem and a variational principle for mean angle, independence number and Liao's style number (Definition 1.3) which are bases for discussing the approximation properties in the main result.


References [Enhancements On Off] (What's this?)

  • 1. J. Bochi, Genericity of zero Lyapunov exponents, Erg. Th. Dyn. Sys. 22 (2002), 1667-1696. MR 1944399 (2003m:37035)
  • 2. X. Dai, Liao style numbers of differential systems, Communication Cont. Math., Vol. 6, (2004), 279-299. MR 2057843 (2005c:37026)
  • 3. M. Hirayama, Periodic probability measures are dense in the set of invariant measures, Dis. Cont. Dyn. Sys. 9 (2003), 1185-1192. MR 1974422 (2004a:37032)
  • 4. A. Katok, Liapunov exponents, entropy and periodic orbits for diffeomorphisms, Pub. Math. IHES 51 (1980), 137-173. MR 573822 (81i:28022)
  • 5. A. Katok, L. Mendoza, Dynamical systems with non-uniformly hyperbolic behavior, Supplement to the book: A. Katok, B. Hasselblatt, Introduction to the modern theory of dynamical systems, Cambridge Univ. Press, USA (1995). MR 1326374 (96c:58055)
  • 6. S. T. Liao, Certain ergodic theorems for differential systems on a compact differentiable manifold, Acta Sci. Natur. Univ. Pekin. 9 (1963), 241-265, 309-327 (in Chinese). English translation appears as Chapter 1 in Liao's book ``Qualitative Theory on Differentiable Dynamical Systems,'' Science Press, Beijing, New York (1996). MR 2225398 (2007e:37014)
  • 7. R. Mañé, Ergodic theory and differentiable dynamics, Springer-Verlag (1987). MR 889254 (88c:58040)
  • 8. B. B. Nemytskii, B. B. Stepanov, Qualitative theory of differential equations, Princeton University Press (1960). MR 0121520 (22:12258)
  • 9. V. I. Oseledec, Multiplicative ergodic theorem, Liapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc. 19 (1968), 197-221; translated from Russian. MR 0240280 (39:1629)
  • 10. J. Palis, W. de Melo, Geometric theory of dynamical systems, an introduction, Springer-Verlag (1982). MR 669541 (84a:58004)
  • 11. Y. Pesin, Lyapunov characteristic exponents and ergodic properties of smooth dynamical systems with an invariant measure, Sov. Math. Dok. 17 (1976), 196-199.
  • 12. Y. Pesin, Families of invariant manifolds corresponding to nonzero Liapunov exponents, Izvestija 10 (1976), 1261-1305.
  • 13. M. Pollicott, Lectures on ergodic theory and Pesin theory on compact manifolds, Cambridge Univ. Press (1993). MR 1215938 (94k:58080)
  • 14. K. Sigmund, On dynamical systems with the specification property, Trans. Amer. Math. Soc. 190 (1974), 285-299. MR 0352411 (50:4898)
  • 15. W. Sun, Characteristic spectrum for differential systems, Jour. Diff. Equa. 147 (1998), 184-194. MR 1632673 (2000e:37016)
  • 16. W. Sun, Characteristic spectra for parallelotope cocycles, Dynamical Systems, World Scientific, Singapore (1999), 256-265.
  • 17. W. Sun, E. Vargas, Entropy and ergodic probability for differentiable dynamical systems and their bundle extensions, Topology and its Application 154 (2007), 683-697. MR 2280913
  • 18. Z. Wang, W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, preprint (2005).
  • 19. Z. Zhou, Weakly almost periodic points and measure center, Science in China A (1992), 572-581. MR 1223083 (94f:58082)
  • 20. Z. Zhou, Measure center and minimal abstracting center, Bull. Science in China 37 (1992), 2115-2118.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37C40, 37D25, 37H15, 37A35

Retrieve articles in all journals with MSC (2000): 37C40, 37D25, 37H15, 37A35


Additional Information

Chao Liang
Affiliation: LMAM, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China – and – Applied Mathematical Department, The Central University of Finance and Economics, Beijing 100081, People’s Republic of China
Email: Chaol@math.pku.edu.cn, Chaol@cufe.edu.cn

Geng Liu
Affiliation: LMAM, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China – and – China Institute of Advanced Study, The Central University of Finance and Economics, Beijing 100081, People’s Republic of China
Email: yaseplay@gmail.com

Wenxiang Sun
Affiliation: LMAM, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China
Email: sunwx@math.pku.edu.cn

DOI: https://doi.org/10.1090/S0002-9947-08-04630-8
Keywords: Independence number, invariant measure, mean angle
Received by editor(s): March 2, 2007
Published electronically: October 21, 2008
Additional Notes: The first and second authors were supported by NNSFC(# 10671006)
The third author was supported by NNSFC (# 10231020, # 10671006), the National Basic Research Program of China (973 Program)(# 2006CB805900) and the Doctoral Education Foundation of China
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society